|hepatitis c and hiv
Nov 22, 2008
what happens if someone is on treatment for hep c/HIV and still on IV drugs
Response from Dr. McGovern
Some active injection drug users can continue taking their medications reliably - others no... It just depends on the individual patient. I always emphasize that if drug use is causing poor adherence to medications, it is better to stop altogether and get the patient into a detox program. Poor adherence leads to HIV drug resistance.
I also would want to make certain that this patient has been vaccinated against hepatitis A and B in case they have not already been exposed.
Ongoing IDU can also lead to endocarditis, skin abscesses, and other complications, that can be life-threatening. I would counsel the patient not to share any paraphernalia either.
Confusing to me.
- Risk Of Sex With A Prostitute
- Ear Infection After Sex With Stripper Worried I Have HIV
- Itchy Rash After Giving Oral Sex Does It Mean I Have HIV
- Purple Spots After Genital Rubbing Worried I Have HIV
- Swollen Lymph Nodes After Touching Vaginal Sore Worried I Have HIV
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.